CSN Login
Members Online: 15

hot flashes

cathyann
Posts: 26
Joined: Jun 2001

has anyone found any remedies for hot flashes?

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

Hello Cathyann.
My regular doctor put me on Clonidine for my hot flashes. I first tried belldonna and phenbarbitol. But developed a reaction to it and the fact that all I wanted to do was sleep. And to keep me sain I take a few vitiams such as, Vit. E, C, Evening prim rose and Black Coch. I found the Clonidine cut the frequency and intensity of the hot flashes by about 50%. Hey that's better than nothing. Good Luck
Laura

jane38
Posts: 137
Joined: Aug 2000

Hello Cathyann, my onco put me on Effexor 25 mg dosage. It's a great antidepressant at 75 mg or above, but at 25 mg it works on the hot flashes. Mine disappeared after a few months. You might ask your doctor about that. Jane

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

Hello Jane....
I have a question. How long have you been on Effexor? and how is your appetite? has is increased or decreased with the Effexor?

jane38
Posts: 137
Joined: Aug 2000

I have been on 75 mg of Effexor about four months now. My appetite varies. I have a lot of gastric reflux which also interferes with my appetite. Basically, I would say it's just about the same. Jane

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

jane thank you for the information...

lorraine
Posts: 1
Joined: Jun 2001

I have found that 800 mg of Vitiamin E helps.

melm
Posts: 105
Joined: Jan 2001

Cathyann -
My doctor perscribed "Megace" or "Megestrol" at 20 mg. daily. Took about 10 days to kick in but has been successful! I was flashing day and night after my 5th treatment. Now I just feel a bit warm from time to time but nothing unbearable.
Good Luck!
Mel in Arkansas

ssfoine's picture
ssfoine
Posts: 23
Joined: May 2001

I have 2 fans and an air conditioner in my bedroom. Im scared of medication...Im on Harmone Therapy and I havent had a period since March. I think the meds put me in full menopause...

cruf
Posts: 931
Joined: Oct 2000

I've been on Tamoxifen since Oct. 2000. I've had hot flashes on and off since then sometimes worse than others. My period stopped as soon as I started the Tamoxifen but ,lucky me, I just got it again over the weekend. Has anybody elas experienced this? I called my gyno. but of course, she's on vacation but the receptionist wasn't too concerned. Would love to hear other peoples experiences. Cathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network